# SDR 550001062008

- Difficulty date: January 6, 2008
- Submitted: January 7, 2008
- Operation: Air carrier
- Aircraft: N912KY
- Make and model: Aerosp AS 355F2
- Aircraft serial: 5500
- Engine: Allsn 250C20
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AS PILOT STARTED DESCENT, CREW NOTICED STRONG SMOKE ODOR IN COCKPIT; FIRST ODOR WAS "CHEMICAL ODOR" WHICH QUICKLY BECAME "ELECTRICAL" IN NATURE.  AS CREW LOOKED OUTSIDE TO CHECK FOR AN OUTSIDE SOURCE, PILOT CHECKED INSTRUMENTS & CAUTION LIGHT PANEL WITH NOTHING NOTED.  CREW ANNOUNCED THAT THEY COULD SEE SMOKE COMING FROM BEHIND INSTRUMENT PANEL ON LT SIDE OF ACFT, PILOT COULD DETECT BUT NOT SEE SMOKE.  LANDING AND SHUTDOWN UNEVENTFUL, & SUBSEQUENT POST FLT INSPECTION REVEALED NO EVIDENT DAMAGE.  MECHANIC COULD FIND NO EVIDENCE OF FIRE/SHORT CIRCUITING IN ELECTRICAL SYS, AND ON ACFT COULD NOT RECREATE ANY ODOR, SMOKE, OR SYSTEM INDICATIONS OF FIRE.  ACFT WAS RETURNED TO SERVICE.
